Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

April 12, 2021Franklin County, Arkansas

NWS Tulsa, OK issued this special weather statement at Apr 12, 2021, 8:34 PM CDT for Franklin County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 12, 2021, 8:34 PM CDT (01:34 UTC)
Expired
Apr 12, 2021, 9:00 PM CDT
In force
26 min
Issued by
NWS Tulsa, OK

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 62 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1868 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
599 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

627 
WWUS84 KTSA 130134
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
834 PM CDT Mon Apr 12 2021
 
ARZ020-130200-
Franklin AR-
834 PM CDT Mon Apr 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRANKLIN COUNTY
UNTIL 900 PM CDT...

At 834 PM CDT, a strong thunderstorm was located 5 miles south of
Cass, moving east at 50 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Ozark...                          Cass...
Jethro...                         Barnes...
Redding...                        Turners Bend...
Watalula...                       Taft...
Paradise...                       

This includes Interstate 40 in Arkansas between mile markers 33 and
36.
 
LAT...LON 3553 9371 3550 9387 3567 9394 3575 9370
TIME...MOT...LOC 0134Z 253DEG 42KT 3561 9382 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 12, 6:19 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Apr 12, 6:19 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
619 PM CDT Mon Apr 12 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions expected into the evening with mid/high clouds
increasing. Showers will increase in coverage north of the
front generally after 02-04Z, with the main impacts across the
northwest AR sites and KMLC. Some isolated thunderstorms will
be possible as well, along with brief periods of MVFR cigs.
Much of the precipitation should slide south of the area after
12-14Z.

&&

.PREV DISCUSSION... /Issued 307 PM CDT Mon Apr 12 2021/

DISCUSSION...
Frontal boundary remains stalled across the higher terrain of
northwest Arkansas and southeast Oklahoma this afternoon, with a
wide range of temperatures across the boundary. The front will
resume a southward motion overnight, putting the entire area in
the cooler airmass for the rest of the week. Scattered showers and
a few thunderstorms will develop north of the boundary this
evening and persist into the overnight hours, with the greatest
coverage of precipitation likely to be across far northwest
Arkansas.

Periodic rain chances will continue through the week, with
relative maximums in precipitation coverage occurring Tuesday
night in the south, and Friday across most of the area. Drier
weather looks to return next weekend into early next week, with
some rebound in temperatures likely by next Monday.

Stayed close to the National Blend of Models forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   48  67  45  65 /  30  10  30  10
FSM   53  68  49  67 /  40  20  50  10
MLC   52  68  48  65 /  40  10  60  20
BVO   43  66  42  64 /  10  10  20  10
FYV   47  63  43  63 /  70  10  40  10
BYV   47  63  43  63 /  70  20  30  10
MKO   50  67  46  66 /  60  10  50  10
MIO   47  64  43  63 /  40  10  20  10
F10   50  68  46  65 /  40  10  50  10
HHW   55  71  50  66 /  30  20  60  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....18
Hazardous weather outlook, Apr 12, 4:46 PM CDT, 3 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
446 PM CDT Mon Apr 12 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
446 PM CDT Mon Apr 12 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Most of Eastern Oklahoma and Northwest Arkansas.
	ONSET...This Evening.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Isolated to scattered thunderstorms are expected to develop by early to
mid evening across parts of eastern Oklahoma and into northwest Arkansas.
One or two storms may approach severe limits with hail the main threat.

Also, grassland fires will still have the potential to rapidly spread
into the early evening. However, the fire danger will lessen after sunset
as rain chances increase and winds diminish.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential.
WEDNESDAY through SUNDAY...No Hazards.

EXTENDED DISCUSSION...
Showers and scattered thunderstorms are forecast to spread
across the region Tuesday night into early Wednesday.
Severe weather is not expected. The remainder of the
forecast through the weekend will feature below normal
temperatures and periodic chances of rain.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 12, 7:03 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
703 PM CDT Mon Apr 12 2021

OKZ069-072-130045-
Adair OK-Sequoyah OK-
703 PM CDT Mon Apr 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SEQUOYAH AND
SOUTHWESTERN ADAIR COUNTIES UNTIL 745 PM CDT...

At 703 PM CDT, a strong thunderstorm was located near Vian, moving
northeast at 35 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Sallisaw...                       Vian...
Marble City...                    Brushy Lake State Park...
Brushy...                         Bunch...
Short...                          Mc Key...
Box...

This includes Interstate 40 in Oklahoma between mile markers 293 and
306.

LAT...LON 3540 9494 3554 9506 3564 9489 3564 9481
      3569 9481 3580 9461 3555 9446
TIME...MOT...LOC 0003Z 243DEG 29KT 3551 9492
Special weather statement, Apr 12, 8:34 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
834 PM CDT Mon Apr 12 2021

ARZ020-130200-
Franklin AR-
834 PM CDT Mon Apr 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRANKLIN COUNTY
UNTIL 900 PM CDT...

At 834 PM CDT, a strong thunderstorm was located 5 miles south of
Cass, moving east at 50 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Ozark...                          Cass...
Jethro...                         Barnes...
Redding...                        Turners Bend...
Watalula...                       Taft...
Paradise...

This includes Interstate 40 in Arkansas between mile markers 33 and
36.

LAT...LON 3553 9371 3550 9387 3567 9394 3575 9370
TIME...MOT...LOC 0134Z 253DEG 42KT 3561 9382

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:03 PM CDTSpecial Weather StatementTSASequoyah42 min
Apr 13, 4:24 AM CDTSpecial Weather StatementTSAPittsburg36 min
Apr 12, 9:17 PM CDTSpecial Weather StatementTSAFranklin13 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.